MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing halo and glare resulting in the need for an explant.There was no reported patient injury and the patient is reported to be doing okay.The intraocular lens (iol) will not be returned as it was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received that the patient was unable to drive at night and that this event was for the left eye (os).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information received: received new information that suspect lens was replaced with dib00 24.5 sn (b)(6).Nothing wrong with the lens.Patient had visual discomfort, the patient wanted the lens removed.The doctor tried to explain to the patient that type 1 glare is intrinsic to the lens and most that most patients experience it, but the patient did not like it and wanted the lens removed.The doctor offered to do a laser treatment and try different drops, but the patient refused and wanted the replacement iol.Section a4 patient weight: 141 pounds section b3 date of event: (b)(6) 2022 all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14838271
Report Number3012236936-2022-01643
Device Sequence Number2382210
Product Code HQL
UDI-Device Identifier05050474750753
UDI-Public(01)05050474750753(17)240925
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/04/2022
08/19/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/12/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight64 KG